June  2020, 10(2): 443-454. doi: 10.3934/mcrf.2020005

Switching controls for linear stochastic differential systems

School of Mathematics, Physics and Data Science, Chongqing University of Science and Technology, Chongqing, 401331, China

* Corresponding author: Yong He

Received  May 2019 Revised  September 2019 Published  June 2020 Early access  November 2019

Fund Project: The author is supported by the science and technology research project of Chongqing Education Commission under grant KJQN201801529

We analyze the exact controllability problem of switching controls for stochastic control systems endowed with different actuators. The goal is to control the dynamics of the system by switching from an actuator to the other such that, in each instant of time, there are as few active actuators as possible. We prove that, under suitable rank conditions, switching control strategies exist and can be built in a systematic way. The proof is based on building a new functional by the adjoint system whose minimizers are the switching controls.

Citation: Yong He. Switching controls for linear stochastic differential systems. Mathematical Control and Related Fields, 2020, 10 (2) : 443-454. doi: 10.3934/mcrf.2020005
References:
[1]

G. BattistelliJ. HespanhaE. Mosca and P. Tesi, Model-free adaptive switching control of time-varying plants, IEEE Trans. Automat. Control, 58 (2013), 1208-1220.  doi: 10.1109/TAC.2013.2243974.

[2]

R. Buckdahn, M. Quincampoix and G. Tessitore, A characterization of approximately controllable linear stochastic differential equations, in Stochastic Partial Differential Equations and Applications–VII, Lect. Notes Pure Appl. Math., 245, Chapman & Hall/CRC, Boca Raton, FL, 2006, 53–60.

[3]

C. ClasonA. RundK. Kunisch and R. C. Barnard, A convex penalty for switching control of partial differential equations, Systems Control Lett., 89 (2016), 66-73.  doi: 10.1016/j.sysconle.2015.12.013.

[4]

F. Dou and Q. Lu, Partial approximate controllability for linear stochastic control systems, SIAM J. Control Optim., 57 (2019), 1209-1229.  doi: 10.1137/18M1164640.

[5]

X. Fu and X. Liu, Controllability and observability of some stochastic complex Ginzburg-Landau equations, SIAM J. Control Optim., 55 (2017), 1102-1127.  doi: 10.1137/15M1039961.

[6]

A. GarulliA. Giannitrapani and M. Leomanni, Minimum switching control for systems of coupled double integrators, Automatica J. IFAC, 60 (2015), 115-121.  doi: 10.1016/j.automatica.2015.07.004.

[7]

B. Gashi, Stochastic minimum-energy control, Systems Control Lett., 85 (2015), 70-76.  doi: 10.1016/j.sysconle.2015.08.012.

[8]

D. Goreac, A Kalman-type condition for stochastic approximate controllability, C. R. Math. Acad. Sci. Paris, 346 (2008), 183-188.  doi: 10.1016/j.crma.2007.12.008.

[9]

X. Liu, Controllability of some coupled stochastic parabolic systems with fractional order spatial differential operators by one control in the drift, SIAM J. Control Optim., 52 (2014), 836-860.  doi: 10.1137/130926791.

[10]

F. Liu and S. Peng, On controllability for stochastic control systems when the coefficient is time-variant, J. Syst. Sci. Complex., 23 (2010), 270-278.  doi: 10.1007/s11424-010-8158-x.

[11]

Q. Lü, Some results on the controllability of forward stochastic heat equations with control on the drift, J. Funct. Anal., 260 (2011), 832-851.  doi: 10.1016/j.jfa.2010.10.018.

[12]

Q. Lü, Exact controllability for stochastic Schrödinger equations, J. Differential Equations, 255 (2013), 2484-2504.  doi: 10.1016/j.jde.2013.06.021.

[13]

Q. Lü, Exact controllability for stochastic transport equations, SIAM J. Control Optim., 52 (2014), 397-419.  doi: 10.1137/130910373.

[14]

Q. LüJ. Yong and X. Zhang, Representation of Itô integrals by Lebesgue/Bochner integrals, J. Eur. Math. Soc., 14 (2012), 1795-1823.  doi: 10.4171/JEMS/347.

[15]

Q. Lü and E. Zuazua, Robust null controllability for heat equations with unknown switching control mode, Discrete Contin. Dyn. Syst., 34 (2014), 4183-4210.  doi: 10.3934/dcds.2014.34.4183.

[16]

M. Ouzahra, Global stabilization of semilinear systems using switching controls, Automatica J. IFAC, 48 (2012), 837-843.  doi: 10.1016/j.automatica.2012.02.018.

[17]

S. Peng, Backward stochastic differential equation and exact controllability of stochastic control systems, Progr. Natur. Sci., 4 (1994), 274-284. 

[18]

R. ShortenF. WirthO. MasonK. Wulff and C. King, Stability criteria for switched and hybrid systems, SIAM Rev., 49 (2007), 545-592.  doi: 10.1137/05063516X.

[19]

M. M. TousiI. KarueiS. Hashtrudi-Zad and A. G. Aghdam, Supervisory control of switching control systems, Systems Control Lett., 57 (2008), 132-141.  doi: 10.1016/j.sysconle.2007.08.002.

[20]

Y. Wang, BSDEs with general filtration driven by Lévy processes, and an application in stochastic controllability, Systems Control Lett., 62 (2013), 242-247.  doi: 10.1016/j.sysconle.2012.11.021.

[21]

Y. WangD. YangJ. Yong and Z. Yu, Exact controllability of linear stochastic differential equations and related problems, Math. Control Relat. Fields, 7 (2017), 305-345.  doi: 10.3934/mcrf.2017011.

[22]

J. Yong and X. Zhou, Stochastic Controls. Hamiltonian Systems and HJB Equations, Applications of Mathematics, 43, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.

[23]

W. Zhang and B.-S. Chen, On stabilizability and exact observability of stochastic systems with their applications, Automatica J. IFAC, 40 (2004), 87-94.  doi: 10.1016/j.automatica.2003.07.002.

[24]

E. Zuazua, Switching control, J. Eur. Math. Soc. (JEMS), 13 (2011), 85-117.  doi: 10.4171/JEMS/245.

show all references

References:
[1]

G. BattistelliJ. HespanhaE. Mosca and P. Tesi, Model-free adaptive switching control of time-varying plants, IEEE Trans. Automat. Control, 58 (2013), 1208-1220.  doi: 10.1109/TAC.2013.2243974.

[2]

R. Buckdahn, M. Quincampoix and G. Tessitore, A characterization of approximately controllable linear stochastic differential equations, in Stochastic Partial Differential Equations and Applications–VII, Lect. Notes Pure Appl. Math., 245, Chapman & Hall/CRC, Boca Raton, FL, 2006, 53–60.

[3]

C. ClasonA. RundK. Kunisch and R. C. Barnard, A convex penalty for switching control of partial differential equations, Systems Control Lett., 89 (2016), 66-73.  doi: 10.1016/j.sysconle.2015.12.013.

[4]

F. Dou and Q. Lu, Partial approximate controllability for linear stochastic control systems, SIAM J. Control Optim., 57 (2019), 1209-1229.  doi: 10.1137/18M1164640.

[5]

X. Fu and X. Liu, Controllability and observability of some stochastic complex Ginzburg-Landau equations, SIAM J. Control Optim., 55 (2017), 1102-1127.  doi: 10.1137/15M1039961.

[6]

A. GarulliA. Giannitrapani and M. Leomanni, Minimum switching control for systems of coupled double integrators, Automatica J. IFAC, 60 (2015), 115-121.  doi: 10.1016/j.automatica.2015.07.004.

[7]

B. Gashi, Stochastic minimum-energy control, Systems Control Lett., 85 (2015), 70-76.  doi: 10.1016/j.sysconle.2015.08.012.

[8]

D. Goreac, A Kalman-type condition for stochastic approximate controllability, C. R. Math. Acad. Sci. Paris, 346 (2008), 183-188.  doi: 10.1016/j.crma.2007.12.008.

[9]

X. Liu, Controllability of some coupled stochastic parabolic systems with fractional order spatial differential operators by one control in the drift, SIAM J. Control Optim., 52 (2014), 836-860.  doi: 10.1137/130926791.

[10]

F. Liu and S. Peng, On controllability for stochastic control systems when the coefficient is time-variant, J. Syst. Sci. Complex., 23 (2010), 270-278.  doi: 10.1007/s11424-010-8158-x.

[11]

Q. Lü, Some results on the controllability of forward stochastic heat equations with control on the drift, J. Funct. Anal., 260 (2011), 832-851.  doi: 10.1016/j.jfa.2010.10.018.

[12]

Q. Lü, Exact controllability for stochastic Schrödinger equations, J. Differential Equations, 255 (2013), 2484-2504.  doi: 10.1016/j.jde.2013.06.021.

[13]

Q. Lü, Exact controllability for stochastic transport equations, SIAM J. Control Optim., 52 (2014), 397-419.  doi: 10.1137/130910373.

[14]

Q. LüJ. Yong and X. Zhang, Representation of Itô integrals by Lebesgue/Bochner integrals, J. Eur. Math. Soc., 14 (2012), 1795-1823.  doi: 10.4171/JEMS/347.

[15]

Q. Lü and E. Zuazua, Robust null controllability for heat equations with unknown switching control mode, Discrete Contin. Dyn. Syst., 34 (2014), 4183-4210.  doi: 10.3934/dcds.2014.34.4183.

[16]

M. Ouzahra, Global stabilization of semilinear systems using switching controls, Automatica J. IFAC, 48 (2012), 837-843.  doi: 10.1016/j.automatica.2012.02.018.

[17]

S. Peng, Backward stochastic differential equation and exact controllability of stochastic control systems, Progr. Natur. Sci., 4 (1994), 274-284. 

[18]

R. ShortenF. WirthO. MasonK. Wulff and C. King, Stability criteria for switched and hybrid systems, SIAM Rev., 49 (2007), 545-592.  doi: 10.1137/05063516X.

[19]

M. M. TousiI. KarueiS. Hashtrudi-Zad and A. G. Aghdam, Supervisory control of switching control systems, Systems Control Lett., 57 (2008), 132-141.  doi: 10.1016/j.sysconle.2007.08.002.

[20]

Y. Wang, BSDEs with general filtration driven by Lévy processes, and an application in stochastic controllability, Systems Control Lett., 62 (2013), 242-247.  doi: 10.1016/j.sysconle.2012.11.021.

[21]

Y. WangD. YangJ. Yong and Z. Yu, Exact controllability of linear stochastic differential equations and related problems, Math. Control Relat. Fields, 7 (2017), 305-345.  doi: 10.3934/mcrf.2017011.

[22]

J. Yong and X. Zhou, Stochastic Controls. Hamiltonian Systems and HJB Equations, Applications of Mathematics, 43, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.

[23]

W. Zhang and B.-S. Chen, On stabilizability and exact observability of stochastic systems with their applications, Automatica J. IFAC, 40 (2004), 87-94.  doi: 10.1016/j.automatica.2003.07.002.

[24]

E. Zuazua, Switching control, J. Eur. Math. Soc. (JEMS), 13 (2011), 85-117.  doi: 10.4171/JEMS/245.

[1]

Klaus-Jochen Engel, Marjeta Kramar FijavŽ. Exact and positive controllability of boundary control systems. Networks and Heterogeneous Media, 2017, 12 (2) : 319-337. doi: 10.3934/nhm.2017014

[2]

Manuel González-Burgos, Sergio Guerrero, Jean Pierre Puel. Local exact controllability to the trajectories of the Boussinesq system via a fictitious control on the divergence equation. Communications on Pure and Applied Analysis, 2009, 8 (1) : 311-333. doi: 10.3934/cpaa.2009.8.311

[3]

Yi Zhang, Yuyun Zhao, Tao Xu, Xin Liu. $p$th Moment absolute exponential stability of stochastic control system with Markovian switching. Journal of Industrial and Management Optimization, 2016, 12 (2) : 471-486. doi: 10.3934/jimo.2016.12.471

[4]

Qi Lü, Enrique Zuazua. Robust null controllability for heat equations with unknown switching control mode. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4183-4210. doi: 10.3934/dcds.2014.34.4183

[5]

Thomas I. Seidman. Optimal control of a diffusion/reaction/switching system. Evolution Equations and Control Theory, 2013, 2 (4) : 723-731. doi: 10.3934/eect.2013.2.723

[6]

Lijuan Wang, Qishu Yan. Optimal control problem for exact synchronization of parabolic system. Mathematical Control and Related Fields, 2019, 9 (3) : 411-424. doi: 10.3934/mcrf.2019019

[7]

Belhassen Dehman, Jean-Pierre Raymond. Exact controllability for the Lamé system. Mathematical Control and Related Fields, 2015, 5 (4) : 743-760. doi: 10.3934/mcrf.2015.5.743

[8]

Kehan Si, Zhenda Xu, Ka Fai Cedric Yiu, Xun Li. Open-loop solvability for mean-field stochastic linear quadratic optimal control problems of Markov regime-switching system. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021074

[9]

Fabio Bagagiolo. Optimal control of finite horizon type for a multidimensional delayed switching system. Discrete and Continuous Dynamical Systems - B, 2005, 5 (2) : 239-264. doi: 10.3934/dcdsb.2005.5.239

[10]

Mohammed Aassila. Exact boundary controllability of a coupled system. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 665-672. doi: 10.3934/dcds.2000.6.665

[11]

Luca Schenato, Sandro Zampieri. On rendezvous control with randomly switching communication graphs. Networks and Heterogeneous Media, 2007, 2 (4) : 627-646. doi: 10.3934/nhm.2007.2.627

[12]

Shahlar F. Maharramov. Necessary optimality conditions for switching control problems. Journal of Industrial and Management Optimization, 2010, 6 (1) : 47-55. doi: 10.3934/jimo.2010.6.47

[13]

Daniel Franco, Chris Guiver, Phoebe Smith, Stuart Townley. A switching feedback control approach for persistence of managed resources. Discrete and Continuous Dynamical Systems - B, 2022, 27 (3) : 1765-1787. doi: 10.3934/dcdsb.2021109

[14]

Yanqing Wang, Donghui Yang, Jiongmin Yong, Zhiyong Yu. Exact controllability of linear stochastic differential equations and related problems. Mathematical Control and Related Fields, 2017, 7 (2) : 305-345. doi: 10.3934/mcrf.2017011

[15]

Nicolás Carreño. Local controllability of the $N$-dimensional Boussinesq system with $N-1$ scalar controls in an arbitrary control domain. Mathematical Control and Related Fields, 2012, 2 (4) : 361-382. doi: 10.3934/mcrf.2012.2.361

[16]

Yuri B. Gaididei, Carlos Gorria, Rainer Berkemer, Peter L. Christiansen, Atsushi Kawamoto, Mads P. Sørensen, Jens Starke. Stochastic control of traffic patterns. Networks and Heterogeneous Media, 2013, 8 (1) : 261-273. doi: 10.3934/nhm.2013.8.261

[17]

Tyrone E. Duncan. Some topics in stochastic control. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1361-1373. doi: 10.3934/dcdsb.2010.14.1361

[18]

Bao-Zhu Guo, Liang Zhang. Local exact controllability to positive trajectory for parabolic system of chemotaxis. Mathematical Control and Related Fields, 2016, 6 (1) : 143-165. doi: 10.3934/mcrf.2016.6.143

[19]

Fengyan Yang. Exact boundary null controllability for a coupled system of plate equations with variable coefficients. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021036

[20]

Bopeng Rao, Laila Toufayli, Ali Wehbe. Stability and controllability of a wave equation with dynamical boundary control. Mathematical Control and Related Fields, 2015, 5 (2) : 305-320. doi: 10.3934/mcrf.2015.5.305

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (289)
  • HTML views (349)
  • Cited by (0)

Other articles
by authors

[Back to Top]